Asian Journal of Transfusion Science
Home About Journal Editorial Board Search Current Issue Ahead of print Back Issues Instructions Subscribe Login  Users: 8140 Print this page  Email this page Small font sizeDefault font sizeIncrease font size 


 
LETTER TO THE EDITOR Table of Contents   
Year : 2011  |  Volume : 5  |  Issue : 2  |  Page : 179-180
Re: Heparin-induced thrombocytopenia - Type 2


Ronak Endo-laparoscopy and General Surgical Hospital, Patan, Gujarat, India

Click here for correspondence address and email

Date of Web Publication28-Jul-2011
 

How to cite this article:
Yagnik VD. Re: Heparin-induced thrombocytopenia - Type 2. Asian J Transfus Sci 2011;5:179-80

How to cite this URL:
Yagnik VD. Re: Heparin-induced thrombocytopenia - Type 2. Asian J Transfus Sci [serial online] 2011 [cited 2022 Jun 30];5:179-80. Available from: https://www.ajts.org/text.asp?2011/5/2/179/83254


Sir,

I read an article entitled "Heparin-induced thrombocytopenia (HIT) - Type 2" [1] with interest. I would like to congratulate author for his effort to concise such a topic in a nice manner. However, I would like to add few more information regarding this entity which you may find useful [Table 1].
Table 1: Features of HIT

Click here to view


Pretest probability is calculated on the basis of 4Ts: Thrombocytopenia, timing of thrombocytopenia, thrombosis, other cause of thrombocytopenia. Probability is high if more than 50% drop in platelet count after 5 days of initiation of heparin and new development of thrombosis with no other cause for thrombocytopenia.

I would like to summarize the treatment for HIT: Stop heparin, postpone warfarin until substantial recovery in platelet count, avoid platelet transfusions, [3] start alternative anticoagulants like lepirudin and argatroban (direct thrombin inhibitor), danaparoid, or fondaparinux (factor Xa inhibitor).

Fondaparinux is a synthetic heparin pentasaccharide which does not cross-react with HIT antibodies and can be used for the treatment of HIT. [4]

 
   References Top

1.Majeed TA. Heparin induced thrombocytopenia-type 2. Asian J Transfus Sci 2010;4:137.  Back to cited text no. 1
[PUBMED]  Medknow Journal  
2.Warkentin TE, Levine MN, Hirsh J, Horsewood P, Roberts RS, Gent M, et al. Heparin-induced thrombocytopenia in patients treated with low-molecular-weight heparin or unfractionated heparin. N Engl J Med 1995;332:1330-5.  Back to cited text no. 2
    
3.Warkentin TE. Heparin-induced thrombocytopenia: Diagnosis and management. Circulation 2004;110:e454-8.  Back to cited text no. 3
    
4.Kuo KH, Kovacs MJ. Successful treatment of heparin induced thrombocytopenia (HIT) with fondaparinux. Thromb Haemost 2005;93 : 999-100.  Back to cited text no. 4
    

Top
Correspondence Address:
Vipul D Yagnik
77, Siddhraj Nagar, Rajmahal Road, Patan - 384 265, Gujarat
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0973-6247.83254

Rights and Permissions



 
 
    Tables

  [Table 1]



 

Top
 
  Search

  
    Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
    Email Alert *
    Add to My List *
* Registration required (free)  


    References
    Article Tables

 Article Access Statistics
    Viewed2466    
    Printed107    
    Emailed0    
    PDF Downloaded39    
    Comments [Add]    

Recommend this journal

Association Contact us | Sitemap | Advertise | What's New | Copyright and Disclaimer | Privacy Notice


2006 - Asian Journal of Transfusion Science | Published by Wolters Kluwer - Medknow
Online since 10th November, 2006